MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381212
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the needle pierced through the bd insyte¿ iv catheter while introducing it.The following information was provided by the initial reporter: "insyte 24 kinking received testimony from the customer there are kinking during use insyte 24 insertion".
 
Additional Manufacturer Narrative
H6: investigation summary our quality engineer inspected the 2 photos submitted for evaluation.The reported issue of catheter kink / bent was not confirmed but needle through catheter was observed upon inspection of the photos.Analysis of one of the sample photos showed that catheter bent was not observed.Instead, it was observed that the needle pierced through the catheter near the adapter nose with the adapter being moved halfway from the needle hub.The blood in the catheter and needle flashback chamber indicated the product was used.The second photo showed the catheter adapter without the cannula and needle hub.The image was also too blurry to determine catheter bent defect.The root cause of the failure could not be determined since the sample in the photos is used.Needle pierced through catheter could happen when the product was manipulated during product insertion, but we cannot confirm how the product was used.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.H3 other text : see h10.
 
Event or Problem Description
It was reported that the needle pierced through the bd insyte¿ iv catheter while introducing it.The following information was provided by the initial reporter: "insyte 24 kinking received testimoni from the customer there are kinking during use insyte 24 insertion".

Brand Name
BD INSYTE¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16299634
Report Number8041187-2023-00045
Device Sequence Number14973800
Product Code FOZ
UDI-Device Identifier00382903812127
UDI-Public00382903812127
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381212
Device Lot Number2207638
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer03/02/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date03/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown